Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 13, NWS Omaha, NE

November 17, 201311 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Nov 17, 2013, 3:52 AM CST for 11 counties in Nebraska. It took effect at Nov 17, 2013, 11:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2013, 3:52 AM CST (09:52 UTC)
In effect from
Nov 17, 2013, 11:00 AM CST
Expired
Nov 17, 2013, 4:00 PM CST
In force
5 hr
Issued by
NWS Omaha, NE

Counties Butler County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 92 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2374 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WWUS73 KOAX 170952
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 AM CST SUN NOV 17 2013

NEZ050-065-066-068-078-088>093-171800-
/O.NEW.KOAX.WI.Y.0013.131117T1700Z-131117T2200Z/
BUTLER-SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...DAVID CITY...SEWARD...MILFORD...
LINCOLN...NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...
TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...
FALLS CITY
352 AM CST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

* WINDS...WEST NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH
  GUSTS FROM 35 TO 40 MPH THIS THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

DEWALD
2 follow-up statements
404 
WWUS73 KOAX 171723 AAA
NPWOAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1123 AM CST SUN NOV 17 2013


NEZ050-065-066-068-078-088>093-172200-
/O.CON.KOAX.WI.Y.0013.000000T0000Z-131117T2200Z/
BUTLER-SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...DAVID CITY...SEWARD...MILFORD...
LINCOLN...NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...
TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...
FALLS CITY
1123 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...WEST TO NORTHWEST WIND GUSTS AROUND 45 MPH EXPECTED THIS
  AFTERNOON. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. USE 
  EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. 

&&

$$
922 
WWUS73 KOAX 172148
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
348 PM CST SUN NOV 17 2013

NEZ050-065-066-068-078-088>093-172300-
/O.EXP.KOAX.WI.Y.0013.000000T0000Z-131117T2200Z/
BUTLER-SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...DAVID CITY...SEWARD...MILFORD...
LINCOLN...NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...
TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...
FALLS CITY
348 PM CST SUN NOV 17 2013

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

GUSTY NORTHWEST WINDS HAD STARTED TO DIMINISH LATE THIS AFTERNOON
AND WILL CONTINUE TO DECREASE THROUGH SUNSET.

$$

FOBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 17, 2:42 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Nov 17, 2:42 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
242 AM CST SUN NOV 17 2013

.DISCUSSION...

SURFACE LOW CENTER ACROSS NORTHEAST KANSAS WILL MOVE TO CENTRAL
WISCONSIN THIS MORNING. THERE IS AN AREA OF SHOWERS TO THE
NORTHWEST OF THIS SURFACE FEATURE ACROSS CENTRAL NEBRASKA...THAT
WILL MOVE WILL THROUGH THE FORECAST AREA THIS MORNING. THERE ALSO
IS A WEAK AREA OF LOW PRESSURE THAT EXTENDS INTO NORTHWEST
NEBRASKA AND SOUTHWEST SOUTH DAKOTA...WHICH WILL ESSENTIALLY BECOME
A SURFACE TROUGH THAT EXTENDS WESTWARD FROM THE LOW. THIS COULD
RESULT IN A FEW SHOWERS THAT DEVELOP IN NORTHEAST NEBRASKA AND
NORTHWEST IOWA THAT COULD BEGIN TO MOVE INTO THOSE LOCATIONS BY
LATE MORNING AND EARLY AFTERNOON. TO THE SOUTH OF THIS...THERE
WILL WILL LIKELY BE A STRONGER SURGE OF WINDS THAT WILL MOVE OUT
OF WESTERN NEBRASKA AND EVENTUALLY INTO SOUTHEAST NEBRASKA. THIS
AREA SHOULD ALSO SEE SIGNIFICANTLY LESS CLOUDS THIS AFTERNOON
WHICH WILL ENHANCE MIXING. THUS...WILL ISSUE A WIND ADVISORY FOR
AREAS ALONG AND SOUTHWEST OF A LINE FROM COLUMBUS TO FALLS CITY.
WHILE IT WILL BECOME BREEZY NORTH OF THIS AREA...DUE TO HIGHER
CLOUD COVER...MIXING WILL PROBABLY NOT BE AS STRONG AND THUS NO
NEED FOR AN ADVISORY THERE.

HIGH PRESSURE THEN SETTLES ACROSS THE HIGH PLAINS TONIGHT WHILE
PRESSURE GRADIENT WEAKENS ACROSS THE MID MISSOURI VALLEY. SKIES
SHOULD CLEAR EARLY IN THE EVENING AND WESTERLY WINDS SHOULD
DIMINISH TO 5 KNOTS OR LESS THROUGH THE NIGHT.

SOUTHWEST RETURN FLOW DEVELOPS ON MONDAY AND LINGERS INTO
TUESDAY...ALONG WITH GENERALLY SUNNY SKIES. THIS SHOULD HELP TO
BOOST TEMPS INTO THE MID TO UPPER 50S AND RESULT IN A COUPLE OF
NICE BREEZY DAYS.

A VERY SUBTLE TROUGH MOVES THROUGH THE PLAINS TUESDAY NIGHT...WHILE
DRAWING MOISTURE NORTHWARD FROM THE  SOUTHERN PLAINS. SCATTERED
SHOWERS SHOULD DEVELOP WITHIN AN AXIS FROM EASTERN KANSAS THROUGH
WESTERN WISCONSIN...WHICH COULD CLIP THE EXTREME SOUTHEAST
FORECAST AREA TUESDAY NIGHT...WHICH COULD LINGER INTO WEDNESDAY.

MODELS BEGIN TO DIVERGE ON THE STRENGTH AND TIMING OF ANOTHER COLD
FRONT MOVING INTO THE AREA BEYOND THEN...WITH THE ECMWF REMAINING
RATHER BULLISH ON A SIGNIFICANT COLD INTRUSION...AND ALSO AT
LEAST A DAY AHEAD OF THE GFS. BELIEVE THE ECMWF IS TOO FAST AND
TOO AGGRESSIVE WITH THE COLD AIR AGAIN...AND WILL TEMPER FORECAST
MORESO TOWARD THE GFS...WHICH ESSENTIALLY HOLDS OF PRECIP UNTIL
THURSDAY NIGHT...AT WHICH POINT WE'LL HAVE A RAIN/SNOW MIXTURE TO
DEAL WITH...THAT THEN PUSHES SOUTH OF THE REGION BY THE WEEKEND...
ALTHOUGH CONFIDENCE REMAINS LOW GIVEN MODEL DISCONTINUITY.

DEWALD

&&

.AVIATION...06Z TAFS FOR KOFK...KOMA AND KLNK.

CONFIDENCE REMAINS FAIRLY LOW IN HOW CEILINGS HEIGHT LATER
TONIGHT/EARLY SUNDAY AS LOW PRESSURE MOVES INTO SERN NEBR PULLING
UP INCREASED LOW/MID LEVEL MOISTURE. SHOWERS COULD ALSO IMPACT TAF
SITES DURING THIS TIME PERIOD AS AN UPPER SYSTEM APPROACHES ERN
NEBR. 06Z FORECAST BROUGHT MVFR CIGS IN WITH TEMPO SHOWER GROUP AT
KOMA/KOFK...WHERE IT APPEARED BETTER CHANCES EXISTED. SECONDARY
LOW APPARENTLY WILL FOLLOW FIRST LOW WHICH COULD DELAY STRONGER
WINDS. HOWEVER...STRONG WINDS ARE STILL EXPECTED TO IMPACT ALL
SITES BY SUNDAY AFTERNOON...ALTHOUGH GENERALLY THEY SHOULD BE
NWRLY...THEY COULD HAVE A BIT MORE WRLY COMPONENT EARLY ON. ALSO
AS COLDER AIR FILTERS IN BEHIND FRONT LATER IN THE AFTN...A RETURN
OF MVFR CIGS COULD IMPACT SITES.

CHERMOK

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR NEZ030-042-050-065-066-068-078-088>093.

IA...NONE.

&&
Hazardous weather outlook, Nov 16, 4:23 PM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
423 PM CST SAT NOV 16 2013

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-171230-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
423 PM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

WINDY CONDITIONS MAY DEVELOP IN SOME PARTS OF THE AREA FOR A
TIME SUNDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE WILL BE A CHANCE OF SNOW THURSDAY NIGHT INTO FRIDAY AS
ANOTHER STORM SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY.

FOBERT

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.